Dermatology Community
Dry, flaky skin in beard area. How to cure?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dry, flaky skin in beard area. How to cure?

Hi, I am a 26 year old white male.  In the winter of 2008, I suddenly developed dry skin on my face and neck, as well as itching areas on my forearms and the side of my torso.  I saw a dermatologist who prescribed Eucerine for my arms and sides and to also try some steroidal cream on my face as needed (but not to overdo it!).  The arm and sides things cleared up quickly, but the dry, flaky skin comes and goes.  It is mostly in the beard area (I do shave every other day) and when it isn't present on my face, it is usually present near my adam's apple and underside of chin.  I usually have to put some Cetaphil lotion on my neck every morning.  Otherwise, the skin gets very tight and appears pulled and stretched if I look upwards.

There is no inflammation or redness such as in the photos I have seen of eczema or rosacea.  My skin looks normal with good complexion... except today it is very dry and flaking all over.  Washing my face with water causes an inital burning sensation.  I do not use any acne cleaners or anything like that - only a little cetaphil face wash once or twice a day.

I am out of steroid cream (I had been using it maybe twice a week for the last 7 months or so) so I went to the walk-in clinic hoping for a new prescription.  The doctor said that stuff is dangerous and he wouldn't do it, but he did recommend washing my face with Selsen Blue in case it is fungal related.  I did that an hour ago and my face feels tighter and dryer than ever.  I don't want to put much lotion on in case that is messing up my skin's natural oils.  

I have an appointment with a dematologist next week.  Any ideas before that to help me deal with this?

Thanks!
Related Discussions
Avatar_m_tn
My impression is that you have possibly developed steroid atrophy.Best to go in for glycerine based cremes till you get over the dryness.I always find selsun more drying and irritating too.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493